ArticleCase reports in anesthesiology2026
Refractory Status Epilepticus Following Erroneous Intrathecal Injection of Tranexamic Acid: A Case Report and Long-Term Follow-Up and Narrative Review.
Article in Case reports in anesthesiology, 2026. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
4 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Introduction: Accidental intrathecal injection of tranexamic acid (TXA) is a rare but catastrophic preventable adverse event associated with high mortality and severe neurological consequences. It represents a major neurological emergency that requires immediate specialized management. Case Presentation: A 32-year-old man erroneously received an intrathecal injection of 300 mg of TXA instead of bupivacaine during a saphenous vein stripping procedure. He rapidly developed refractory myoclonic status epilepticus, sympathetic hyperactivity, and rhabdomyolysis. Management included multiple antiseizure medications, continuous EEG-guided sedation, and targeted use of neuromuscular blockade. The patient recovered without immediate neurological deficit but developed persistent cognitive impairment and posttraumatic stress disorder at follow-up. Conclusions: This case highlights the severe neurotoxicity of intrathecal TXA and the importance of early and aggressive intensive care management. It also underscores the need for long-term multidisciplinary follow-up for the assessment of anesthetic procedure-related complications.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.